Tremador for Melanoma??

10 Posts | Page(s): 1 

Tremador for Melanoma??

by husbandhasmelanoma on Wed Dec 03, 2008 12:00 AM

Quote | Reply

Hello all, my husband has stage IV melanoma.  It started on his back 2 years ago.  When they did the wide excision they also tested his lymphnodes which were positive as well.  He did a year of very high doses of interferon.  The Interferon was horrible.  He was so sick for that year.  In June his PET scan came back with a tumor in in right lung, he chose to try some hollestic healing and had another PET done in Oct, the tumor had doubled in size. On 11/20/2008 he had surgery to remove the tumor and or portion of his lung.  When the surgen went in he found that the tumor had grown around the inferier vena cava, the pulmonary artery and there were 20-30 more tumors that were not picked up in the PET.  The surgen at that time chose to just close him up as there was nothing he could do with that many tumors.  They would have had to remove his entire lung which wasn't an option.  The oncologist now wants to start him on Temador to hopefully shrink the tumors.  She told us that this will NOT cure the cancer but hopefully extend his life.  My worry is waht is his quality of life going to be???  I don't want his last fight to be him so sick that he can't function.  Has anyone had any experience with this drug and how did they do??  I am worried that this is too late in coming and I am scared to death.

Cheri

RE: Tremador for Melanoma??

by trustnhim on Thu Dec 04, 2008 12:00 AM

Quote | Reply

Cheri,

I am so sorry to hear of your husbands current situation. Please know that I will be praying for your husband and your family. Take care and God bless.

Trust In Him,
Erick

--Message edited by CancerCompass staff. For personal protection, email address removed. Consider private reply. Please review CancerCompass Member Guidelines at http://www.cancercompass.com/common/guidelines.html--

RE: Tremador for Melanoma??

by mominlawhasmelanoma on Thu Dec 04, 2008 12:00 AM

Quote | Reply

 

Cheri, I'm sorry to hear how sick your husband is. My mother in law was diagnosed with stage IV melanoma in December of 2006, which had spread to her liver and a very small amount in her lungs. At that time we were told with no treatment her survival time would be just 2-7 months. In February of 2007 she started taking Temodar, and at the first 3 month scan they found no sign of tumors in her lungs, complete rescission of one of the tumors in her liver and reduction in size of the other. The tumor in the lymph node in her leg had remained the same size but had not grown. She has been taking Temodar ever since, and up until her last 3 month scan there has been no further progression of her cancer.... her next scan in next week so fingers crossed for the same result again. My mother in law's response to the Temodar has been great..... no hair loss, and not too much inconvenience because of the tablet form. The only real side effect has been some nausea, and to help with that she takes the Temodar before going to bed so that when she wakes up the worst of the nausea has passed. We have been told that at some point she will become resistant to the Temodar but we are grateful for however many extra months we have with her. She has worryingly developed a bad cough in the past couple of weeks, which we initially just put down to a cold, but it's not going away so we're concerned what the next scan is going to show. Overall though we've had a good response with Temodar and very few side effects. I hope this information helps...good luck with your husbands treatment.

RE: Tremador for Melanoma??

by AnglicanOrganistJohn on Fri Dec 05, 2008 12:00 AM

Quote | Reply

My prayers are with you and your husband. I also have stage IV melanoma. For nearly a year I've been in a clinical trial which, until recently, seemed to be holding my condition stable. The last CT showed a possible progression to the lymph nodes, however, which means I'm not eligible to continue in the trial. My oncologist has mentioned temador as a possible next treatment. His analysis is that it doesn't work for very many people (something a bit under 20%) but, when it does work, it works very well. Keeping in mind that no melanoma treatment has a high success rate, it sounds like temador is at least worth a shot for your husband.

 Best of luck,

John

RE: Tremador for Melanoma??

by Whylive on Fri Dec 05, 2008 12:00 AM

Quote | Reply

 I am also at stage 4 and have had a wide ins. surgery, have been on 7 different chemos in a year. Nothing is working.

Let the Docs do what they need to do as far as giving chemo, what I have experiance is his quality of life will not go down. The treatment he was on is the worst, these other chemos will be nothing for him only a week worth of side effects. Take care and good luck.

Please get his affairs in order.

RE: Tremador for Melanoma??

by YoungerDaught on Fri Dec 05, 2008 12:00 AM

Quote | Reply

My father took Termodar and had no side effects, which is not uncommon.  Therefore, it is probably worth it for your husband to try it.  I fhe has side effects, he can stop.

 You are both in my thoughts.

RE: Tremador for Melanoma??

by candy621 on Mon Dec 08, 2008 12:00 AM

Quote | Reply

Hello,

I am sorry to hear about your husband I am going through a similar situation with my brother. He was diagonsed in Sept 2008 with Stage 4 Metatasis Melanoma it attacked his liver, lung, bone and three spots on the brain. He started chemo as a in patient @ Sloan Kettering in NYC he had 2 rounds of chemo each equaling to 4 days through his medi-port plus 5 days of oral. I guess what happened was the chemo was to much for him and his calicum levels were to high and he was severly dehydrated. So they put him in the hospital for 2 weeks to get that situation under control. While he was there they took another scan and found the tumors got bigger and he developed 3 new ones on near his spine. Now they stopped all chemo and started 14 days of radiation to shrink the tumors near his spinal area. He will resume chemo the week of the 22nd, just like you I feel this is moving so fast and he looks terrible and he is so weak I can't help but cry everytime I leave after seeing him. Maybe this chemo that you are talking about might help him.

I need a miracle he will be 43 on the 16th of December.

I am sorry I am venting but I look @ all of these sites to maybe find some support that I need.

I hope everything works out for your husband.

Candy

RE: Tremador for Melanoma??

by husbandhasmelanoma on Tue Dec 09, 2008 12:00 AM

Quote | Reply

 

On 12/4/2008 trustnhim wrote:

Cheri,

I am so sorry to hear of your husbands current situation. Please know that I will be praying for your husband and your family. Take care and God bless.

Trust In Him,
Erick

--Message edited by CancerCompass staff. For personal protection, email address removed. Consider private reply. Please review CancerCompass Member Guidelines at http://www.cancercompass.com/common/guidelines.html--

 

Erick,

Thank you for you prayers and gentle words of comfort.  Thank you  for taking the time to think of my family.

Cheri

RE: Tremador for Melanoma??

by Tangoshoes on Wed Dec 17, 2008 12:00 AM

Quote | Reply

Hi Cheri,

 My mother is currently taking Temodar for stage IV melanoma. She has been taking it for 6 weeks, and now she will be off of it for 2 weeks, then start again.  The first day she took it she threw up. The next day she tried again but added an anti-nausea medicine called Clonidine.  She has had no trouble since. She is tolerating it very well and she feels good.  I can't say yet how effective it is.  During the last 6 weeks a new tumor appeared on her back so maybe it isn't working.  Still, I would say that you should try Temodar because there aren't many side-effects, it's convenient and it works for some people.  My heart goes out to you.  It is very difficult to watch a loved one suffer with melanoma.  Take care of yourself.  I wish you the best.

 Elaine

RE: Tremador for Melanoma??

by bookerclaims on Wed Oct 12, 2011 02:52 PM

Quote | Reply

Tremado is the treatment for melanoma type cancer. I am 72 year old male who was diagnosed with esophagual cancer in April when my duodenal was closed by a large tumor. I couldn't eat and lost 60 pounds. A month later, it was discovered that my pancreas had a five pound tumor on it. Cancer doctor in Fort Worth told me he did not have a treatment for me. I was referred to MD Anderson Hospital in Houston. With chemo IV and tremador pills, the esophagus tumor was reduced to where I can eat. My pancreas tumor was reduced by 75 % after two treatments with this experimental therapy and is continuing to be reduced, along with my health improving between treatments and continued shrinkage of the tumors. I feel much better and stronger with each treatment. I understand Tremador is an experimental brain cancer drug, but works on melanoma, when used with the right chemo IV. Side effects have been minimal with no loss of hair and minimal nausea. This is an experimental treatment not utilized by most oncology doctors as they do not have access to the drugs. It is working for me. If anyone has melanoma type cancer, please contact MD Anderson Hospital in Houston as this sppears to be the only treatment for melanoma type cancer . Thank you MD Anderson for your treatment.  Bob, Joshua, Texas   

10 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.